Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 51, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 10, 2017, 10:14 PM EDT for Carroll County, Howard County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 10:14 PM EDT (02:14 UTC)
- Expired
- Apr 10, 2017, 10:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Carroll County, IN, Howard County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
801
WUUS53 KIND 110214
SVRIND
INC015-067-110245-
/O.NEW.KIND.SV.W.0051.170411T0214Z-170411T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1014 PM EDT MON APR 10 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Carroll County in north central Indiana...
Northwestern Howard County in central Indiana...
* Until 1045 PM EDT.
* At 1013 PM EDT, a severe thunderstorm was located 10 miles
southeast of Delphi, or 13 miles north of Frankfort, moving east at
55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Kokomo, Flora and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 8637 4057 8600 4055 8597 4043 8638
4043 8663 4049 8667 4060 8637
TIME...MOT...LOC 0213Z 248DEG 48KT 4048 8652
HAIL...1.00IN
WIND...<50MPH
$$
TDUD3 follow-up statements
680
WWUS53 KIND 110225
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1025 PM EDT MON APR 10 2017
INC015-067-110245-
/O.CON.KIND.SV.W.0051.000000T0000Z-170411T0245Z/
Carroll IN-Howard IN-
1025 PM EDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHEASTERN CARROLL AND NORTHWESTERN HOWARD COUNTIES...
At 1024 PM EDT, a severe thunderstorm was located 9 miles southwest
of Walton, or 12 miles northwest of Kokomo, moving northeast at 55
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Kokomo, Flora and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 8637 4057 8600 4055 8597 4045 8637
4044 8653 4052 8660 4060 8637
TIME...MOT...LOC 0224Z 246DEG 47KT 4055 8635
HAIL...1.00IN
WIND...<50MPH
$$
TDUD092
WWUS53 KIND 110234
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1034 PM EDT MON APR 10 2017
INC015-110244-
/O.CAN.KIND.SV.W.0051.000000T0000Z-170411T0245Z/
Carroll IN-
1034 PM EDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4055 8597 4049 8631 4050 8637 4051 8638
4056 8637 4057 8599
TIME...MOT...LOC 0234Z 248DEG 48KT 4060 8618
$$
INC067-110245-
/O.CON.KIND.SV.W.0051.000000T0000Z-170411T0245Z/
Howard IN-
1034 PM EDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHWESTERN HOWARD COUNTY...
At 1034 PM EDT, a severe thunderstorm was located near Grissom Afb,
moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northwestern Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4055 8597 4049 8631 4050 8637 4051 8638
4056 8637 4057 8599
TIME...MOT...LOC 0234Z 248DEG 48KT 4060 8618
HAIL...1.00IN
WIND...<50MPH
$$
TDUD637
WWUS53 KIND 110238
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1038 PM EDT MON APR 10 2017
INC067-110248-
/O.EXP.KIND.SV.W.0051.000000T0000Z-170411T0245Z/
Howard IN-
1038 PM EDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOWARD COUNTY
WILL EXPIRE AT 1045 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 4055 8597 4049 8631 4050 8637 4051 8638
4056 8637 4057 8599
TIME...MOT...LOC 0238Z 248DEG 48KT 4061 8615
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:38 PM EDT, 36 minutes earlier.
Area forecast discussion, Apr 10, 9:38 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 938 PM EDT Mon Apr 10 2017 .UPDATE... The NEAR TERM Section has been updated below. && .SYNOPSIS... Issued at 239 PM EDT Mon Apr 10 2017 A cold front will bring showers and thunderstorms to the area tonight. Another frontal system will bring more chances for rain late week into the weekend. Temperatures will remain above average for much of the next week. && .NEAR TERM /Tonight/... Issued at 933 PM EDT Mon Apr 10 2017 Scattered thunderstorms will continue overnight along and ahead of the surface trough and cold front pushing east from Illinois. These should end around midnight in NW counties. Southeast counties still likely to not see any action until well after midnight and likely to continue into sunrise. Instability and shear still remain in place and stronger storms are still producing some hail. Available energy will gradually diminish through the night and rapid refresh model shows both intensity and coverage of cells to drop off after midnight. Temperatures will remain mild until storms or the front arrives then settle into a range of the 50s toward daybreak with readings close to 50 near Lafayette but closer to 60 near Seymour. && .SHORT TERM.../Tuesday through Thursday/ Issued at 239 PM EDT Mon Apr 10 2017 Models are close enough that the model blend initialization was accepted for most items. Front looks to slow down early Tuesday with upper flow becoming closer to parallel with it. Will keep some low PoPs across the southeast during the morning with the front near the area. Upper flow becomes more westerly during the afternoon and will kick the front east. High pressure then builds in and provides dry conditions through Wednesday night. A weakening system then moves in for Thursday. Neither forcing nor moisture return is great. Thus feel chances for any rain are low so will keep the model blend initialization's slight chance to low chance PoPs. The model blend's temperatures look reasonable through the period given expected conditions. && .LONG TERM /Thursday Night through Monday/... Issued at 250 PM EDT Mon Apr 10 2017 A frontal system across the Ohio valley will move north across Indiana Friday into early Saturday as low pressure over the northern plains Friday tracks across the northern great lakes. The front may move far enough north Saturday for most areas to become dry. A trailing cold front will then push across Indiana Sunday...then high pressure will build into the great lakes by day 7. The best chances of showers and storms will be Saturday night and Sunday. But there could be a few showers and an isolated storm some areas Thursday night into Saturday. Dry and cooler weather will be the rule after the weekend. Only made minor tweaks to Superblend POPS and temperatures. && .AVIATION /Discussion for 110000Z TAFs/... Issued at 724 PM EDT Mon Apr 10 2017 Main line of thunderstorms has moved east of terminal sites. A few new rain showers have developed southwest of this line and will affect the KIND area in the first hour. Otherwise thunderstorms are scattered along a cold front from KORD southwest to KSTL associated with low pressure trough and cold front. Atmosphere will slowly stabilize as this boundary approaches but shear remains thus expect at least scattered showers and isolated storms to continue along this boundary as it moves across TAF sites between 110500z-0900z. Question remains whether deck around 2000 feet will occur in vicinity of front. Have forecast scattered to broken layer 2500-3000 feet so this will have to be monitored. Gustiness will end after sunset but winds will remain near or above 10 knots through 110900z-111100z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...Tucek SHORT TERM...50 LONG TERM....JH AVIATION...Tucek
Hazardous weather outlook, Apr 10, 7:34 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 734 PM EDT Mon Apr 10 2017 INZ021-028>031-035>049-051>057-060>065-067>072-112345- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 734 PM EDT Mon Apr 10 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Gusty southwest winds. Scattered thunderstorms. Hazards: Wind gusts peaking at 30 to 35 mph. Hail, lightning, gusty winds and locally heavy rainfall with thunderstorms. Timing: Gusty winds and thunderstorms this evening and tonight. Discussion: Showers and thunderstorms will remain in the forecast as a cold front moves through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Scattered thunderstorms will be possible Thursday night through Sunday as a frontal system meanders across Indiana. Discussion: High pressure will keep dry conditions across central Indiana through early Thursday. A frontal boundary will develop across the region and bring scattered showers and thunderstorms... especially Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time, but spotters are encouraged to send reports of any hail observed. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 10, 5:51 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL ANDERSON 40.09N 85.69W
04/10/2017 E0.25 INCH MADISON IN PUBLIC
&&
BHHLocal storm report, Apr 10, 6:05 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 PM EDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL YORKTOWN 40.17N 85.48W
04/10/2017 E0.25 INCH DELAWARE IN TRAINED SPOTTER
&&
BHHLocal storm report, Apr 10, 6:31 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL YORKTOWN 40.17N 85.48W
04/10/2017 E0.25 INCH DELAWARE IN TRAINED SPOTTER
0540 PM HAIL ANDERSON 40.09N 85.69W
04/10/2017 E0.25 INCH MADISON IN PUBLIC
0535 PM HAIL INGALLS 39.96N 85.80W
04/10/2017 E0.25 INCH MADISON IN PUBLIC
0528 PM HAIL 4 NE FISHERS 40.00N 85.97W
04/10/2017 E0.25 INCH HAMILTON IN EMERGENCY MNGR
0517 PM HAIL CARMEL 39.97N 86.11W
04/10/2017 E0.25 INCH HAMILTON IN AMATEUR RADIO
0516 PM HEAVY RAIN NORTH TERRE HAUTE 39.54N 87.36W
04/10/2017 E1.51 INCH VIGO IN AMATEUR RADIO
0515 PM HEAVY RAIN CICERO 40.12N 86.02W
04/10/2017 E0.33 INCH HAMILTON IN PUBLIC
AT RATE OF 1.2 INCHES PER HOUR.
0506 PM HAIL WESTFIELD 40.05N 86.13W
04/10/2017 E0.25 INCH HAMILTON IN PUBLIC
0409 PM HAIL 1 SSW NORTH TERRE HAUTE 39.53N 87.37W
04/10/2017 E0.25 INCH VIGO IN AMATEUR RADIO
0338 PM HAIL THORNTOWN 40.13N 86.61W
04/10/2017 E0.25 INCH BOONE IN PUBLIC
1048 AM HAIL 2 SSW WINDFALL 40.33N 85.97W
04/10/2017 E0.50 INCH TIPTON IN TRAINED SPOTTER
0948 AM HAIL FLORA 40.55N 86.52W
04/10/2017 M1.00 INCH CARROLL IN PUBLIC
TIME ESTIMATED FROM RADAR.
0933 AM HAIL 3 ESE SHADELAND 40.36N 86.89W
04/10/2017 M1.75 INCH TIPPECANOE IN EMERGENCY MNGR
0933 AM HAIL 3 E LAFAYETTE 40.42N 86.82W
04/10/2017 E1.50 INCH TIPPECANOE IN PUBLIC
TIME ESTIMATED FROM RADAR.
0929 AM HAIL 1 NNW LAFAYETTE 40.43N 86.88W
04/10/2017 M1.00 INCH TIPPECANOE IN TRAINED SPOTTER
0928 AM HAIL 3 SSE LAFAYETTE 40.37N 86.86W
04/10/2017 E1.75 INCH TIPPECANOE IN PUBLIC
TIME RADAR ESTIMATED.
&&Local storm report, Apr 10, 7:18 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
718 PM EDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND GST 2 S CASTLETON 39.88N 86.05W
04/10/2017 E40 MPH MARION IN CO-OP OBSERVER
0.41 INCHES OF RAINFALL.
&&
BHHLocal storm report, Apr 10, 10:08 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1008 PM EDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL 4 NW WEST LAFAYETTE 40.49N 86.97W
04/10/2017 E0.25 INCH TIPPECANOE IN PUBLIC
&&
BHHLocal storm report, Apr 10, 10:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1010 PM EDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL BATTLE GROUND 40.51N 86.84W
04/10/2017 E1.00 INCH TIPPECANOE IN PUBLIC
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:54 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 36 min |
| Apr 10, 10:23 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 37 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.